Graph equivariant cohomological rigidity for GKM graphs. (English) Zbl 1442.55006

Goresky-Kottwitz-MacPherson (GKM) manifolds are torus manifolds with only finitely many fixed points and satisfying some other technical conditions. The class of GKM manifolds includes toric manifolds. Every GKM manifold \(X\) determines some combinatorial data. In particular, one can associate to \(X\) a graph \({\mathcal G}_X\), called the GKM graph of \(X\), that encodes the structure of the equivariant \(1\)-skeleton of \(X\) and the weights of the tangential real representations.
In [Asian J. Math. 3, No. 1, 49–76 (1999; Zbl 0971.58001)], V. Guillemin and C. Zara introduced the concept of an abstract GKM graph \({\mathcal{G}}\) and its graph equivariant cohomology \(H^\ast_T({\mathcal{G}})\), which is a graded algebra over the integral cohomology \(H^\ast(BT)\). Here \(BT\) denotes the classifying space of the torus \(T\). Let \({\mathcal{G}}\) and \({\mathcal{G}}'\) be two abstract GKM graphs defined for the same torus \(T\). In this paper, the authors introduce the notion of an isomorphism \({\mathcal{G}}'\to {\mathcal{G}}\). The main theorem states that \(H^\ast_T({\mathcal{G}})\) and \(H^\ast_T({\mathcal{G}}')\) are isomorphic as \(H^\ast(BT)\)-algebras if and only if \({\mathcal{G}}\) and \({\mathcal{G}}'\) are isomorphic as GKM graphs.


55N91 Equivariant homology and cohomology in algebraic topology
57S15 Compact Lie groups of differentiable transformations


Zbl 0971.58001
Full Text: DOI arXiv Euclid


[1] M. Franz and V. Puppe, Exact cohomology sequences with integral coefficients for torus actions, Transform. Groups 12 (2007), no. 1, 65-76. · Zbl 1420.55016
[2] M. Franz and V. Puppe, Exact sequences for equivariantly formal spaces, C. R. Math. Acad. Sci. Soc. R. Can. 33 (2011), no. 1, 1-10. · Zbl 1223.55003
[3] M. Goresky, R. Kottwitz and R. MacPherson, Equivariant cohomology, Koszul duality, and the localization theorem, Invent. Math. 131 (1998), no. 1, 25-83. · Zbl 0897.22009
[4] V. Guillemin and C. Zara, Equivariant de Rham theory and graphs, Asian J. Math. 3 (1999), no. 1, 49-76. · Zbl 0971.58001
[5] H. Maeda, M. Masuda and T. Panov, Torus graphs and simplicial posets, Adv. Math. 212 (2007), no. 2, 458-483. · Zbl 1119.55004
[6] M. Masuda, Equivariant cohomology distinguishes toric manifolds, Adv. Math. 218 (2008), no. 6, 2005-2012. · Zbl 1152.57032
[7] M. Masuda and T. Panov, On the cohomology of torus manifolds, Osaka J. Math. 43 (2006), no. 3, 711-746. · Zbl 1111.57019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.